Covert dyskinesia associated with aripiprazole: a case report and review of the literature.Clin Neuropharmacol. 2013 Jul-Aug; 36(4):128-30.CN
The atypical antipsychotic agents are felt by many to have a lower risk of inducing the development of dyskinetic movements than the conventional antipsychotic agents agents such as haloperidol and fluphenazine. However, that does not mean that treatment with the atypical antipsychotic agents carries no risk of developing dyskinesias. To the contrary, all of the atypical antipsychotic agents, including aripiprazole, have been associated with the induction of dyskinetic movements. We will present the case of a patient who developed a covert dyskinesia that manifested shortly after the discontinuation of aripiprazole. We will review the use of aripiprazole and the adverse effects most commonly associated with its use. We will also discuss the risk factors associated with the development of tardive dyskinesia and review the different clinical variations (withdrawal dyskinesia, covert dyskinesia, tardive diskinesia) of medication-induced dyskinesias.